Unintentional silver intoxication following self-medication: an unusual case of corticobasal degeneration

This version was published on 1 November 2009

Ann Clin Biochem 2009;46:520-522
doi:10.1258/acb.2009.009082
© 2009 Association for Clinical Biochemistry

 

This Article
Right arrow
Full Text
Right arrow

Full Text (PDF)

Right arrow
All Versions of this Article:

acb.2009.009082v1

46/6/520

most recent

Right arrow
Alert me when this article is cited
Right arrow
Alert me if a correction is posted
Services
Right arrow
Email this article to a friend
Right arrow

Similar articles in this journal

Right arrow
Similar articles in PubMed
Right arrow
Alert me to new issues of the journal
Right arrow
Download to citation manager
Right arrow
Google Scholar
Right arrow
Articles by Stepien, K. M
Right arrow
Articles by Morgan, L.
PubMed
Right arrow
PubMed Citation
Social Bookmarking

What’s this?

Case Reports


Karolina M Stepien1,
Rob Morris2,
Sandy Brown1,
Andrew Taylor3 and
Linda Morgan1


1 Clinical Pathology Department;
2 Healthcare for Older People Department, Queen’s Medical Centre, Nottingham University Hospitals NHS Trust, Nottingham NG7 2UH;
3 School of Biological Sciences, University of Surrey, Guilford, Surrey GU2 7XH, UK


Corresponding author: Dr Karolina M Stepien, SpR, Chemical Pathology, Clinical Pathology Department, Queen’s Medical Centre, Nottingham University Hospitals NHS Trust, Nottingham NG7 2UH, UK. Email: karolina.stepien{at}nuh.nhs.uk

Silver toxicity is a rare condition. The most notable featureis a grey-blue discoloration of the skin, argyria, althoughharmful effects on the liver and kidney may be seen in severecases. Neurological symptoms are an unusual consequence of silvertoxicity. So far no effective treatment has been described forthis metal overdose. We report the case of a 75-year-old manwho had a history of self-medication with colloidal silver andpresented with myoclonic seizures.


CiteULike    Complore    Connotea    Del.icio.us    Digg    Reddit    Technorati    What’s this?